Forums


Treatment

Feeling worse since meds stopped

  • By kgkcastorina

    Hey all,

    So I was diagnosed 12 years ago, I am been through some different treatments, most recent was tecfidera. Well my lymphocytes and wbcs took a nose dive and I had to abruptly come off of it. I am going to be starting gilenia but it has been three months and we are still waiting for the blood work to improve, I have been having tests every 4 weeks. They are coming come slowly but surely. My question is has anyone ever had to take a break from meds and feel as though they are worse? I am not sure if I am much more in tune or just worried. My words are getting mixed up much more then normal and the fatigue sucks. Any one else have this?

    Reply Created with Sketch. reply
  • By Erin Rush Moderator

    Hi kgkcastorina!

    I am sorry you are having to take a break from medications. I do hope your bloodwork returns to normal very soon! While I cannot speak from personal experience, I do know that members of our community have had similar experiences to yours. They have had to wait between medications and have experienced a return of various MS symptoms. You are not alone in this!

    As far as your language issue, well, that is something members of our community can relate to! One of our contributors calls it “cog fog” and writes about it here — https://multiplesclerosis.net/living-with-ms/broken-brain-filter/. And your fatigue sounds normal as well. I know “normal” is such a loaded word in health communities and I don’t want to minimize what you are experiencing in any way. All that I mean by “normal” is that what you are experiencing is well within the parameters of MS symptoms. This article on MS fatigue discusses the issue quite well — https://multiplesclerosis.net/living-with-ms/ms-fatigue-lassitude/.

    Again, let me reassure you that what you are going through is something many here can relate to. If you have any questions or concerns, though, don’t hesitate to call your physician.

    Thank you for reaching out! We’re glad to have you here and best of luck with your bloodwork and that new medication!

    Best, Erin, MultipleSclerosis.net Team Member.

    Reply Created with Sketch. reply